MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN MEGAFINE NEEDLE 2IN; E-Z CLEAN MEGAFINE NEEDLE 2 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN MEGAFINE NEEDLE 2IN; E-Z CLEAN MEGAFINE NEEDLE 2 INCH
Catalog Number 0118
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/12/2018.Investigation summary: one each electrode was returned for evaluation.During inspection under magnification the black most distal insulation on the needle is peeled back, melted and rolled.The metal needle is melted.Much of the ptfe coating is missing on the distal end of the needle indicating that the needle may have been used for a long period of time.The electrode tip and insulation is charred.The electrode has no flammable material built into the product therefore it is unlikely that the flame/flash/fire occurred as a result of the electrode tip materials.Most likely cause of the report was a result of tissue build up on the electrode.The product ifu states that tissue buildup needs to be removed to decrease flame/flash/fire.The tip becomes hot upon activation and if tissue build up were to exist it results in increase temperature which could cause flame/flash/fire.It was evident during the evaluation that ptfe coating was missing from the distal tip of the needle, indicating that the tip had most likely been used for a long duration which would indicate the tip was extremely hot at the time of the event.The outcome of the evaluation determined the cause of the reported complaint to be user related.The batch history record was reviewed and no defects, nc¿s or deviations related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that during an anterior cervical diskectomy, collaged tip looked like a birthday candle.It looked like the tip had melted a bit, there was a lot of tissue on it, and that is what caused the little flame.Case completed with another device of the same product code.There were no patient consequences reported.

Brand Name
E-Z CLEAN MEGAFINE NEEDLE 2IN
Common Device Name
E-Z CLEAN MEGAFINE NEEDLE 2 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key7871686
Report Number1721194-2018-00035
Device Sequence Number16621556
Product Code GEI
UDI-Device Identifier10614559101278
UDI-Public10614559101278
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number0118
Device Lot Number176376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date09/12/2018
Patient Sequence Number1